MAUDE Adverse Event Report: SYNTHES HAGENDORF STRAIGHT TIP T15 DRIVER- STANDARD; SCREWDRIVERS

SYNTHES HAGENDORF STRAIGHT TIP T15 DRIVER- STANDARD; SCREWDRIVERS
Catalog Number 03.632.055
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional narrative: patient information not available for reporting.Device is an instrument and is not implanted/explanted.Concomitant devices: snap-on matrix transconnector: (item # unknown.Lot # unknown, quantity 1ea).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: 03.632.055/ lot # 8224862, manufacturing location: (b)(4), manufacturing date: 14.Jan.2013.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had original lumbar fusion surgery on an unknown date for an unknown reason.Patient was originally implanted with depuy expedium rods/screws at the l4-s1 disc level.Also one (1) snap-on synthes matrix cross link implant was used at the l4-l5 disc level.Patient had a follow-up procedure on (b)(6) 2017 to remove the original depuy expedium construct.Reason for the follow-up surgery is unknown.During the procedure, while the surgeon was instrument at the l4-l5 disc level and as he was removing the synthes snap-on matrix cross link transconnector implant with the straight tip screwdriver the tip of the screw driver instrument broke off into the head of the transconnector screw.The fragment was retrieved.Surgeon chose another screw driver from the instrument set that was available in the operating room.Patient was revised to new expedium screws/rod implants.There was no delay reported.Surgery was completed successfully and patient is reported in stable condition.This is for 1 device concomitant devices: snap-on matrix transconnector: (item # unknown.Lot # unknown, quantity 1ea).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation has been completed.A visual inspection, drawing review and dhr review were performed as part of this investigation.Breakage of the screwdriver tip was not confirmed; however it was confirmed that the tip was severely bent as a result of a counterclockwise force.Replication of the complaint condition is not applicable as the device is already damaged.The screwdriver tip is severely deformed in the direction of screw removal.Visual inspection does not show signs of tip breakage.The screwdriver was measured to be 173.78mm in length which is under the specification of 175mm +/- 1.The length being out of specification is likely related to the deformed tip.No other issues were noted during investigation.Relevant drawings were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined.The tip was likely bent due to excessive torque while attempting to remove a screw.Patient information not available for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT TIP T15 DRIVER- STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6351586
Report Number3003875359-2017-10082
Device Sequence Number779737
Product Code HXX
UDI-Device Identifier10705034719115
UDI-Public(01)10705034719115(10)8224862
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.055
Device Lot Number8224862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1